• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

17 days and counting menstrual bleeding

I got the depo shot on march 31st, and i've been bleeding for 17 days and it isn't showing any signs of stopping, is this normal or should i call the doctor?

Answer Question
 
Anonymous

Asked by Anonymous at 9:22 PM on Apr. 27, 2009 in Health

Answers (8)
  • i hated depo it was so horrible!! Gave me out of this world headaches! Mention it to your doctor! GL
    Bugsmommy1908

    Answer by Bugsmommy1908 at 9:23 PM on Apr. 27, 2009

  • It can be normal. I would contact them and see what you should do. They do have a shot or pill to stop it.
    brailynsmama08

    Answer by brailynsmama08 at 9:24 PM on Apr. 27, 2009

  • Its normal when you first start the shot. My mom was on the Depo shot for years before they started recommending no longer than 2 years...it really messed her body all up. I mean bone wise, and period wise.
    pamelajqs

    Answer by pamelajqs at 9:25 PM on Apr. 27, 2009

  • Totally normal, thats how mine was. Like 20 days on, 2 days off. It is the best kind of birth control because you never stop bleeding long enough to have sex. They said after 6 months it should stop doing that, but mine never did. So now I am back on the pill! Good luck to you!
    jennjune1984

    Answer by jennjune1984 at 9:30 PM on Apr. 27, 2009

  • normal if I were you I'd get off of it I had 2 shots of and stopped taking it and my periods go mia all the time plus I've been trying for a long time to have baby # 2 and can't get pregnant the drs say its cause of the depo shot.
    aubrees_mommie

    Answer by aubrees_mommie at 9:59 PM on Apr. 27, 2009

  • THAT SUCKS!
    Anonymous

    Answer by Anonymous at 9:59 PM on Apr. 27, 2009

  • I have heard nothing but problems with Depo. My friend gained 60 lbs on Depo and bleed all the time. She got off of it after a few months.
    tyfry7496

    Answer by tyfry7496 at 10:41 PM on Apr. 27, 2009

  • Yup, Depo sucks. I gained 50 lbs in 9 months on it, and it's STAYED ON, even though I went off of it 9 years ago. It threw off my periods like nothing else, and made me a raging lunatic. I don't care for it. I worked with a nurse who used to joke that Depo is so effective because no one will sleep with you when you're on it! LOL I went back on the pill, then once I got married, I got an IUD. At least the pill, while you have to take it every day, is a slow steady stream of hormones, rather than a blast of them all at once. Plus, they'll regulate your periods, and they're generally lighter than normal. Good luck!
    musicpisces

    Answer by musicpisces at 4:01 AM on Apr. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.